Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dmase

went to the derm...feeling blue... :(, need advice

I was basically dragged to the dermotologist by my mother...as for me it feels very uncomfortable to meet a doctor about something I really hate..

Anyways, as soon as the doctor arrived in my room (he was very dorky, and retarded), he looked at my face and started writing down medicines. I was pissed about this, not really caring about what i thought, or what i have done before...and basically wasting my money for the doctor to look at me for 5 minutes.

So...he said i should try these, and take accutane (MAYBE), so he gives me a pamplet and tells me to read it over. But I already knew about it from the forums and asked him about accutane and it's side effects, but the doctor seemed he didn't care. And at the end, he asks me, "Do you want your skin to be cured? Don't worry cause I can do that for you." And in my head i just yelled out bullshit.

He gave a prescription of Levaquin 500Mg, PrednSONE 20 MG, and Benzaclin.

I was using a Clear and Clear program and taking 3 grams of B5 pills a day....so I was wondering should i stop what im doing and believe in the doctor? Cause it seemed the program was slowly starting to work this past week. Or continue taking the B5 iplls with the prescription?

Share this post


Link to post
Share on other sites

Hey,

I'm new to the board but I was just skimming this over and I wonder- was the prednisone for acne or a rash? I know long courses of prednisone ( a steroid) can cause acne in people who've never had it, as well as water retention and some other nasty side effects. I don't want to scare you though- it might be a low dose and could be anti-inflammatory in those amounts (its often used short term for rashes) Just be on the lookout for water retention, increased appetite/weight gain, and the other side effects on the drug info sheet.

On the bright side, maybe the derm had seen a lot of skin like yours before. At least he seemed confident, so might as well give it a try. If not, see if you can go to another derm who cares what you have to say.

Good luck!

Michelle

Share this post


Link to post
Share on other sites

B5 is bullshit trust me. I tried it, i took 20 grams a day.. Yeah derms are funny, either there big dorky pricks, or good. I went to 3 derms, 2 of them were money hungry dorks.. if he offered you tane, that should be honest, because tane will wipe your acne out.. I went to 2 derms, 1 of them wouldn't give me accutane cause he wanted to keep bullshitting around so i keep going to him, another derm gave me tane, and now i dont have to go to her every month. Derm visits are funny, they look at you for 5 mins, and it costs like $75. The cheap dorky derm i had, used to take a metal pic to pic out my black heads lol, it didn;t do shit for me, he would pretend he was taking out black heads and then call it "surgery" and bill my insurance company an extra $200 for it on the bill. Think about what you wanna do.

Share this post


Link to post
Share on other sites

well, taking a few steps back, what did you hope to accomplish by going to the derm? it seems that even if he was a prick, you've got some options...

Share this post


Link to post
Share on other sites

i'm just pyranoid, cause i'm pretty sure you have felt this...changing plans to plans, fear of break outs, fear of getting worse. I have no clue of what im putting thru my mouth, and I don't know if i can trust the derm.

Going to a trip next week with friends, i just don't want my face to get worse.

Share this post


Link to post
Share on other sites

If you hate your derm, or feels like he doesn't care and that bothers you, than you should go to your general doctor. My derm doesn't really care, but I'm on tane and its working, so I don't care if he cares. Remember, your gen doc can write scripts for acne medicine, so see if he will see you if you think your gen doc is better.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×